MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Modified Kugel Patch; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Modified Kugel Patch; Surgical Mesh
Catalog Number 0115808
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Nerve Damage (1979); Pain (1994); Scar Tissue (2060); Injury (2348); Disability (2371)
Date of Event 01/21/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol modified kugel (device #1) may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.The attorney alleges unspecified injuries; however no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol modified kugel (device #1).An additional emdr was submitted to represent the bard/davol perfix plug (device #2).Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol modified kugel patch (device #1) and an unspecified bard/davol perfix plug (device #2) on (b)(6) 2012.It is also alleged by the patient's attorney that on (b)(6) 2013, patient had unspecified injuries.As reported, the patient is making a claim for an adverse patient outcome against the modified kugel patch (device #1) and the perfix plug (device #2).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol modified kugel patch(device #1) and an unspecified bard/davol perfix plug(device #2) on (b)(6) 2012.It is also alleged by the patient's attorney that on (b)(6) 2013, patient had unspecified injuries.As reported, the patient is making a claim for an adverse patient outcome against the modified kugel patch(device #1) and the perfix plug(device #2.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum 1: attorney alleges per short form (see attached) that the patient underwent surgery for implant of unspecified bard/davol composix kugel on (b)(6) 2011, perfix plug (rt indirect inguinal) and modified kugel patch (rt inguinal) on (b)(6) 2012, modified kugel patch (lt inguinal) and perfix plug (lt inguinal) on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the perfix plug (rt indirect inguinal), modified kugel patch (rt inguinal), modified kugel patch (lt inguinal) and perfix plug (lt inguinal).It is alleged that the patient sustained unspecified injuries on (b)(6)2013.Attorney also alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2011 - patient was diagnosed with umbilical hernia thereby underwent laparoscopic repair with implant of composix kugel (device 1).Per op notes, ¿incision was made just below the hernia sac.The hernia sac contained preperitoneal fat was reduced.The sac was excised and removed.A composix kugel (device 1) was placed and tacked.¿ (b)(6) 2012 - patient was diagnosed with right inguinal hernia thereby underwent open repair with implant of perfix plug (device 2) and modified kugel hernia patch (device 3).Per op notes, ¿transverse incision was made in right groin.The cord structures were identified and mobilized.An indirect hernia was identified and resected.A modified kugel hernia patch (device 3) was placed and sutured.A direct hernia sac was identified and resected.A perfix plug (device 2) was placed and sutured.¿ (b)(6) 2012 - patient was diagnosed with left inguinal hernia thereby underwent open repair with implant of modified kugel hernia patch (device 4) and perfix plug (device 5).Per op notes, ¿a left groin incision was made.An indirect hernia sac was identified and resected.A modified kugel hernia patch (device 4) was placed and sutured.A direct hernia sac was identified and resected.A perfix plug (device 5) was placed and sutured.¿ (b)(6) 2013 - patient was diagnosed with chronic right groin inguinodynia/pain and adhesions thereby underwent laparoscopic converted to open repair with excision of perfix plug (device 2) and modified kugel hernia patch (device 3).Per op notes, ¿on the right inguinal region, a plug (device 2) was densely adherent to the vas deferens and cord structures were taken down.Another mesh (device 3) was densely adherent to the coopers ligament were taken down.Two meshes (device 2 and 3) were freed up and excised.Extensive scarring was noted and removed.Once all the mesh was excised.Two nerves were identified and divided.The genitofemoral nerve was transected.The skin was closed with sutures.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol modified kugel (device #1) may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.The attorney alleges unspecified injuries; however no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2011) is considered to be a best estimate.Updated fields: a2, b2, b4, b5, b6, b7, d3, d4 (product catalog no., corporate lot.No., udi no., expiry date), d.6b (date of explant), g1, g3, g6, h2, h4, h6, h10.This supplemental emdr represents the bard/davol modified kugel patch (device #3).An additional supplemental emdr was submitted to represent the bard/davol perfix plug (device #2), bard/davol modified kugel patch (device 4) and perfix plug (device 5).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Modified Kugel Patch
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(401)825-8495
MDR Report Key8426389
Report Number1213643-2019-01731
Device Sequence Number303541
Product Code FTL
UDI-Device Identifier00801741030789
UDI-Public(01)00801741030789(17)161128(10)HUVI2060
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2016
Device Catalogue Number0115808
Device Lot NumberHUVI2060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer08/12/2026
Initial Report FDA Received Date03/16/2019
Supplement Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient SexMale